# SDR 98ZZZX2032

- Difficulty date: April 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N745CA
- Make and model: Cessna 421C
- Aircraft serial: 421C1043
- Engine: Cont GTSIO520N
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Driven Gear
- Part number: 629218
- Condition: Worn
- Location: Oil Pump
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED TACH INOPERATIVE AND LOSS OF OIL PRESSURE.  INSPECTION REVEALED THE OIL PUMP DRIVE GEAR ASSY SHAFT HAD SHEARED AT POINT OF ENGAGEMENT TO THE CAMSHAFT GEAR AND SUBSEQUENT TACH INDICATION AND OIL PRESSURE LOSS OCCURRED.  FURTHER INSPECTION OF THE OIL PUMP ASSY REVEALED SEVERE DRIVE GEAR SHAFT AND BUSHING WEAR WITH SUBSEQUENT HOUSING SIDE WALL WEAR.  THE BUSHINGS AND SHAFT WEAR BECAME SO SEVERE, THE OIL PUMP DRIVEN GEAR WOULD NOT PROFILE TOGETHER WITH THE DRIVE GEAR CAUSING BOTH GEARS TO LOCK UP AND SUBSEQUENT SHAFT FAILURE.
